Alert archive / Louisiana / Small Craft Advisories in 2022

Small Craft Advisory 5, NWS Lake Charles, LA

January 14, 2022

NWS Lake Charles, LA issued this small craft advisory at Jan 14, 2022, 3:54 AM CST. It took effect at Jan 16, 2022, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2022, 3:54 AM CST (09:54 UTC)
In effect from
Jan 16, 2022, 9:00 AM CST
Expired
Jan 16, 2022, 6:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 11:46 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 13, 11:46 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1146 PM CST Thu Jan 13 2022

.UPDATE...
For the 01/14/22 06Z TAF package...

&&

.DISCUSSION...
VIS conditions at AEX have improved and are now reporting P6SM
along with no haze. Any lingering haze could bring the VIS back
down to around 6SM or slightly lower with some very shallow ground
fog being possible. The other note at this issuance is the drastic
drop in VIS at BPT where 1/4SM VIS is being caused by fog or
smoke. If this is a true ground fog, it will likely be shallow as
conditions are incredibly dry. Winds will increase again after
sunrise which will assist in improving visibilities. Otherwise,
VFR conditions are prevailing and this should remain the case
through the fcst period.

11/Calhoun

&&

.PREV DISCUSSION... /issued 1055 PM CST Thu Jan 13 2022/

UPDATE...
Some fog being reported around BPT this eve while everyone else is
coming in clr skies and temps all ready in the 40s inland and mid
to upper 50s down at the beaches. Otherwise current zones are on
track... no updates planned. Big changes on the way for Saturday.

PREV DISCUSSION... /issued 549 PM CST Thu Jan 13 2022/

UPDATE...
For the 1/14/22 00Z TAF package...

DISCUSSION...
VFR conditions are prevailing across the board for all locations
except AEX where nearby burning has pushed visibility into the
MVFR range. VIS here has improved in the last hour and looks to
improve to VFR in the next several hours, which were noted in the
forecast. Otherwise, winds are becoming calm and will remain that
way until they pick up once again after sunrise.

11/Calhoun

PREV DISCUSSION... /issued 311 PM CST Thu Jan 13 2022/

DISCUSSION...

SHORT TERM [Today through Saturday Night]...

Surface high pressure doing well to keep these nice weather
conditions. With virtually no clouds, we will warm up quite a bit,
with highs today expected to hit right below 70. However on the flip
side, lack of cloud cover tonight will set the stage for radiational
cooling. Temps will fall into the lower to mid 40s along and north
of the I-10 while the immediate coast will be stuck in the low 50s.
The aforementioned high will make a run for it tomorrow (Friday) as
an upper level low begins to form in the northern / central plains.

Also on Friday, we will begin to see return flow. Clouds will enter
the chat over the afternoon on Friday, but not before afternoon
temps have the chance to reach right below 70 again. Overnight lows
will be around 5-10 degrees warmer than what we will see Thursday
night as the growing blanket of clouds insulates the area. With the
return of southerly flow, dewpoints will also be on the rise and
there is a possibility for patchy fog. For now, it was left out of
the grids, as it will be evaluated again in the next full forecast
package.

All eyes are on Saturday with the next approaching front and
aforementioned upper level low. Fortunately instability again
appears to be limited as well as moisture to some extent. Now with
the way the models are tracking this low as of now, by 12Z SAT, it
will be right over the KS OK border with rain beginning to spread
into parts of our area. As it has been for the last few days, SETX
remains in the dry slot for a few models. Some are showing light
activity for them with little to no accumulation. As far as QPF is
concerned, there is a diagonal gradient of zero to 0.15 inches of
rain over that period with the southeastern section of the CWA
expecting the upper end of that. Fortunately I feel obligated to
mention that the possibility of flurries is unlikely. By the time
the column cools down enough for it to happen, precip will have
already ended.

By 00Z SUN the low will be over the ArkLaTx area, with showers
ending for a good portion of our CWA. At the tail end of the short
term (12Z SUN) the low will be off to the east of the CWA with a few
wrap around showers from CenLA to our gulf waters.

Stigger/87

LONG TERM [Sunday through next Friday]...

A colder airmass will be moving in to start the period behind a
cold front that will have advanced well off to the east. Some wrap
around moisture will be noted around a surface low over the
southeast US. So cloud cover will be slow to clear out on Sunday
morning, and with a decent northwest wind, wind chills during
Sunday morning will be in the mid to upper 20s. At this point, any
significant precipitation, or accumulating precipitation that
would call for pops, will be off to the northeast of the forecast
area.

Cold surface ridge will slide across the forecast area through
Monday. With mainly clear skies and light winds, it will be rather
chilly on Monday morning with a light freeze, and possible frost
for northern portions of the forecast area.

Progressive pattern in place will quickly move the ridge off to
east by Tuesday with southerly flow returning and a moderation of
temperatures.

Southerly flow and a warming trend will continue until the next
cold front moves across late Wednesday into early Thursday.

Rua

MARINE...

Weak surface ridge will move across the coastal waters through
early Friday with mainly light winds. The ridge will move off to
the east on Friday and this will allow for onshore winds to
return.

A surface low will develop over the Southern Plains and move
eastward to the Lower Mississippi Valley over the weekend. The
pressure gradient will increase and this will allow southerly flow
to also increase late Friday into early Saturday with wind speeds
near 20 knots and a Small Craft Advisory will be in effect for
coastal waters during that time.

On Saturday a cold front will be moving through the coastal
waters. Pressure gradient will be tight behind the front to go
along with good cold air advection to bring about mixing and
that should bring some of the higher winds aloft down to the
surface. Therefore, offshore winds sustained between 25 and 30
knots with frequent gusts at or above 40 knots looks to be in the
cards. Thus, a Gale Watch has been issued to give marine
interests a heads up.

High pressure should settle in later on Sunday into Monday that
will greatly decrease the offshore flow.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  42  69  50  61 /   0   0  10  50
LCH  44  70  52  63 /   0   0  10  40
LFT  44  71  54  67 /   0   0  10  60
BPT  44  71  52  61 /   0   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from Saturday afternoon through Sunday morning for
     GMZ450-452-455-470-472-475.

     Small Craft Advisory from 6 AM to 3 PM CST Saturday for GMZ450-
     452-455-470-472-475.

     Small Craft Advisory from 3 PM Saturday to 9 AM CST Sunday for
     GMZ430-432-435.

&&
Hazardous weather outlook, Jan 14, 3:54 AM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
354 AM CST Fri Jan 14 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-151000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
354 AM CST Fri Jan 14 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low. Multiple
fronts will be moving thru, however instability is insufficient for
severe thunderstorms. Criteria could possibly be met for a Wind
Advisory parts of Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-151000-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
354 AM CST Fri Jan 14 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY...
...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 9 AM CST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

A cold front will sweep through the coastal waters Saturday.
Moderate to strong north winds will occur behind the boundary into
Sunday. A Gale Warning may be needed for a portion of the coastal
waters during that time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-151000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
354 AM CST Fri Jan 14 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...
...GALE WARNING IN EFFECT FROM 9 PM SATURDAY TO 9 AM CST SUNDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

A cold front will sweep through the coastal waters Saturday.
Moderate to strong north winds will occur behind the boundary into
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:54 AM CSTGale WarningLCH53 hr
Jan 14, 9:25 AM CSTLow Water AdvisoryLCH3 days
Jan 14, 2:35 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more33 hr
Jan 14, 8:07 AM CSTRiver Flood WarningLCHHardin, Jefferson51 hr

Nearby

Small Craft Advisories in Louisiana, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.